Is this a methylation issue?

Messages
45
Likes
17
A few months ago it felt a bit harder to breathe after taking a few antihistamines. Since then I've gotten more and more sensitive to lower doses and all types of medication, and since the last 2 days I get it without taking any medication at all (except digestive enzymes). I also have an annoying pressure in my head since today. I've had insomnia for some time as well and my IBS is much worse. Could this be some methylation problem? Very thankful for advice.
 
Last edited:
Messages
45
Likes
17
The other member also reported increased sensitivity to supplements despite having stopped the antihistamine.

Some antihistamines mess with the cholinergic system, which I suspect may have some longer term effects.
Thanks again. So this is probably not a methylation problem then? It's getting harder to breathe each day which is very uncomfortable.
 
Messages
45
Likes
17
My suggestion would be to wait it out vs. adding something new to the mix. You might want to check in with your doc too.
Thanks for replying. My doctor thinks it's all in my head and it's very frustrating. You're very knowledgeable caledonia, what do you think could be causing this very uncomfortable chest tightness if it's not due to the antihistamines? I don't care so much about the other symptoms.
 
Last edited:

Eastman

Senior Member
Messages
476
Likes
464
...Or should I try to fix my acetylcholine levels somehow? Like with B12 as you mentioned.
Don't forget that I mentioned in my previous post that B12 shots have been associated with shortness of breath.

While B12 may increase acetylcholine, according to this site, reactions to acetylcholine include wheezing, chest tightness and trouble breathing. Although I suspect that an antihistamine/anticholinergic triggered your symptoms, I also think it is possible your symptoms are actually of excess acetylcholine caused by a compensatory upregulation of the cholinergic system triggered by the anticholinergic.

If I were in your shoes, I would focus on reversing whatever I have done recently, then wait and hope that the symptoms also reverse.
 
Thanks for replying. My doctor thinks it's all in my head and it's very frustrating. You're very knowledgeable caledonia, what do you think could be causing this very uncomfortable chest tightness if it's not due to the antihistamines? I don't care so much about the other symptoms.
Is there anything that you have changed prior to the time frame of the symptoms, other than taking antihistamines?

Why would you suspect methylation - have you been taking any B vitamins?
 
Messages
45
Likes
17
Is there anything that you have changed prior to the time frame of the symptoms, other than taking antihistamines?

Why would you suspect methylation - have you been taking any B vitamins?
Nothing out of the ordinary, no. I started a candida cleanse 1 month ago and I had to stop due to detox symptoms. I still haven't recovered in my stomach and it's been 2 weeks since I stopped the cleanse. I thought maybe the slow recovery could be due to low methylation and slow detoxing but I'm just guessing. This chest tightness is so uncomfortable it's reducing my quality of life severely.

I haven't taken any B vitamins.
 
Nothing out of the ordinary, no. I started a candida cleanse 1 month ago and I had to stop due to detox symptoms. I still haven't recovered in my stomach and it's been 2 weeks since I stopped the cleanse. I thought maybe the slow recovery could be due to low methylation and slow detoxing but I'm just guessing. This chest tightness is so uncomfortable it's reducing my quality of life severely.

I haven't taken any B vitamins.
What supplements, etc. did you take for the candida cleanse?
 
Here's something you can try - my good doc who is an allergist/immunologist environmental medicine specialist gave me this tip.

If you're reacting to a med or whatever, you can try neutralizing it with either Alka Seltzer Gold, which is citric acid and bicarbonate, or with baking soda.

I've used baking soda in the past - you just follow the directions on the box for how to make an antacid drink (something like 1/2 tsp in a glass of water). Follow the recommendations for how much you can take, cautions for sodium sensitivity and so forth.
 

pamojja

Senior Member
Messages
1,398
Likes
1,661
Location
Austria
Do you know if any symptoms can occur from being at 11?
First of all, don't give too much value to one single test. In my experience testing it for the last 10 years (14 times) often it fluctuated widely (between 6.4-14.1), and averaged at 10. Also has to be centrifugated right after the blood draw (my GP didn't know), otherwise it increases in the tube every hour by about 10%. Has to be fasted for 12 hrs too. There aren't immediate symptoms from not optimal homocysteine, just increases with many conditions and increase with all-cause mortality.

https://www.labtestanalyzer.com

Homocysteine can be increased by:
  • Low vitamin B12 levels [R,R]
  • Low vitamin B6 levels [R]
  • Low folate levels [R,R]
  • Vegan diet [R]
  • Stress [R,R,R]
  • Smoking, or exposure to second-hand smoke [R,R]
  • Alcohol [R,R]

These drugs can increase homocysteine levels:
  • Methotrexate (Trexall, Rheumatrex), an immunosuppressant [R,R]
  • Metformin (Glucophage), used in diabetes [R]
  • Cholestyramine (Questran), used to lower cholesterol [R]
  • Antiepileptics, such as valproate (Convulex, Depakote, Epilim), carbamazepine (Tegretol) and phenytoin (Dilantin) [R,R,R]

Higher homocysteine levels are also encountered in:
  • Psoriasis [R]
  • Sleep apnea [R]
  • Lupus [R]
  • Autism [R,R]
  • Kidney disease [R,R]
  • Hypothyroidism [R]
  • Gut disorders [R]
  • Multiple sclerosis [R]

As homocysteine levels increase, so does all-cause mortality [R].
By the way, I do take about 3 g/d of taurine, have sky high B6, B9 and B12 serum levels. Which all didn't permanently made a dent in my homocysteine levels yet. However, I still have upward space for my intakes, since I till now only took 1.6mg of B12, 2mg of B9 and 160 mg of B6. And saw many here at PhoenixRising take multiples of that.